MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER

DEROYAL INDUSTRIES, INC. FOLEY CATHETER
Model Number 81-080416EU
Medical Device Problem Codes Decrease in Suction (1146); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore we were not able to complete a thorough investigation.A supplier corrective action request (scar) has been sent to vendor in relation to the product issue; however, still waiting for completion.The investigation is incomplete at this time, a follow-up report will be submitted with additional information once received, this report will be updated.
 
Event or Problem Description
Unable to withdraw remaining fluid from the catheter.More fluid could be inserted into the balloon but not removed.Balloon remained inflated when withdrawn.
 
Additional Manufacturer Narrative
A scar was completed by the supplier; however, no root cause was established due to device not being returned for supplier evaluation.Photos provided with the complaint showed the balloon was still inflated; however, without the ability to investigate the device itself.Per the supplier (xeridiem), "potential causes for the balloon to remain inflated after attempt include shipping, storage, maintenance, and liquid used to inflate the balloon.Hospitals may use saline to inflate the balloon rather than water which can cause crystallization of the saline within the inflation lumen." xeridiem examined the device history records for manufacturing lot #1011026103 and found no complaints related to similar failures.Deroyal has sold (b)(4) cases of finished goods of 81-080416eu in the past two years with no similar complaints.The investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
602 parkway, la aurora
new tazewell TN 37825
MDR Report Key11821153
Report Number2320762-2021-00001
Device Sequence Number3767451
Product Code EYC
UDI-Device Identifier00749756596664
UDI-Public00749756596664
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080416EU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1